Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking requip from long time. What are the side effects if taken off the medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
can requip rebound than what do you do? I have taken it for years 40mg a day and my husband was just killed in a fall from a tree in our yeard
Posted Mon, 24 Jun 2013 in Brain and Spine
Answered by Dr. Omer 2 hours later

I am Dr.Omer and I am here to help you with your query

As you have said you are taking requip (ropinirole ) for years at a dose of 40mg (for parkinsonism? or restless leg syndrome ? ) and your hasband had a fall

If I were to be your treating doctor, I would strongly disagree with sudden stoppage of requip , that to at such a high dose of 40mg/day. Sudden stopping of requip is known to be associated with NEUROLEPTIC MALIGNANT SYNDROME (NMS) with rebound parkinsonism symptoms. You feel drowsy, lethargic, confused, sweaty, feverish, you may have loss of urinary control / hallucinations / headachea and so on

So I would strongly recommend to against stopping requip cold XXXXXXX Your doctor can follow a slow tapering withdrawal of requip over 2-4 weeks, if stopping this drug is essential.

Hope this answer your query. Let me know if you need clarifications.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor